Funnel Cloud, Brazos
- When
- June 3, 4:14 PM CST
- Where
- Brazos County, 1.19 mi W of Smetana
- Reported by
- Law Enforcement
- Coordinates
- 30.650, -96.470
A funnel cloud was sighted near the intersection of SH 21 and SH 47.
A funnel cloud was sighted.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A funnel cloud was sighted.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 3, 2:39 PM CST, 1 hour 35 minutes earlier.
Area Forecast Discussion National Weather Service Houston/Galveston TX 339 PM CDT Sat Jun 3 2017 .DISCUSSION... Showers and thunderstorms ongoing this afternoon mainly along the seabreeze now east of I-45 and starting to develop along the Highway 59 corridor southwest of Richmond. Active storms over West and North-Central Texas this afternoon in association with the slow moving upper low near KFDR. Storms in SETX should continue to expand inland and likely increase a little in coverage and intensity with atmosphere becoming more unstable across the northern CWA. Brief heavy downpours still possible this afternoon/early evening. Guidance is all over the place for tonight/Sunday. Storms that are going on across TX not lining up well with most of the higher res modeling and hence confidence is lower on how this plays out overnight. Thinking the general trend should be southeastward as the upper low detaches and drifts towards SETX. Complex of storms rolling down the Rio Grande will also add more uncertainty to the forecast as some of this mass could shift eastward. WV/Vis imagery showing the deeper moisture over the Gulf moving toward SETX/LA and the leading edge of the deeper moisture should reach the coastal areas by 03z. This should set the stage for slow moving heavy rain as remnants of storms to the west die off during the convective minimum and then leave a boundary to potentially help focus storms along in the morning. Convective temperatures Sunday 82-83 which will be easily reachable. PW spiking up to 2-2.2" should increase rainfall efficiency. Thinking the coverage will be fairly widespread with pockets of heavy rains of 2 to 4 inches. May lead to some isolated street flooding. Upper low continues to track southeastward and should move through the area Tuesday with a 'cold front'. This should further destabilize the airmass and lead to continued threat of slow moving showers and thunderstorms Monday night/Tuesday. Eventually Wednesday SETX gets on the back side of the upper low and coverage should diminish with warming mid levels and drying in the lower levels of the atmosphere thanks to weak high pressure building into the area in the wake of the 'June front'. Thursday through Saturday looking pleasant for June with low pops and heat index readings of 85-95. 45 && .MARINE... Per obs this afternoon, the weak coastal trough that set up over the marine waters earlier this morning has moved just a bit onshore. Not expecting any significant development over the Gulf the rest of this afternoon and evening with mainly light/moderate onshore winds stay- ing in place through the overnight hours. Winds could pick up little tomorrow (Sun) as the gradient tightens some in response to an appr- oaching upper low. This system will increase shower and thunderstorm coverage Sun/Mon. Of course, winds and seas will be higher in/around these thunderstorms. Long-range models are also still indicating the passage of a cold front on Tues is still on tap. Light offshore flow could remain in place through Thurs. 41 && && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 72 86 71 85 71 / 50 80 60 70 20 Houston (IAH) 74 86 73 87 73 / 40 80 60 80 40 Galveston (GLS) 79 85 77 86 78 / 50 70 60 70 50 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...45 Aviation/Marine...41
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 347 PM CDT Sat Jun 3 2017 TXZ163-164-176-177-195>198-042100- Brazos-Burleson-Grimes-Houston-Madison-Trinity-Walker-Washington- 347 PM CDT Sat Jun 3 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Tonight Daytime heating will trigger scattered showers and thunderstorms late this afternoon and evening. Storm motion will be slow and locally heavy rain will be possible in the stronger storms. .DAYS TWO THROUGH SEVEN...Sunday through Saturday An upper level low will trigger scattered to numerous showers and thunderstorms Sunday and Monday. Storm motion will remain slow and locally heavy rain will be possible. Some flooding issues might be possible both Sunday and Monday. Widespread rainfall by Monday night will be between 1 and 3 inches with isolated areas receiving up to 4 inches of rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ330-335-350-355-370-375-042100- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 347 PM CDT Sat Jun 3 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Swells propagating into the coastal waters will produce wave heights near or just above 5 feet in the offshore waters. Mariners should prepare for locally rough seas due to the swells and also from thunderstorms producing variable and gusty winds and frequent lightning. Waterspouts may be possible Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TXZ178-179-199-200-210>214-226-227-235>238-042100- Austin-Brazoria-Chambers-Colorado-Fort Bend-Galveston-Harris- Jackson-Liberty-Matagorda-Montgomery-Polk-San Jacinto-Waller- Wharton- 347 PM CDT Sat Jun 3 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Tonight Daytime heating will trigger scattered showers and thunderstorms today. Storm motion will be slow and locally heavy rain will be possible in the stronger storms. .DAYS TWO THROUGH SEVEN...Sunday through Saturday An upper level low will trigger scattered to numerous showers and thunderstorms Sunday and Monday. Storm motion will remain slow and locally heavy rain will be possible. Some flooding issues might be possible both Sunday and Monday. Funnel clouds may be possible Sunday morning with the rapid development of showers and thunderstorms. Widespread rainfall by Monday night will be between 1 and 3 inches with isolated areas receiving up to 4 inches of rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Special Weather Statement National Weather Service Houston/Galveston TX 442 PM CDT SAT JUN 3 2017 TXZ177-199-032230- Walker TX-Montgomery TX- 442 PM CDT SAT JUN 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MONTGOMERY AND SOUTHWESTERN WALKER COUNTIES UNTIL 530 PM CDT... At 442 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles west of Huntsville State Park, or 12 miles southwest of Huntsville, moving east at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Huntsville, New Waverly and Huntsville State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3060 9579 3068 9580 3075 9547 3046 9550 TIME...MOT...LOC 2142Z 273DEG 9KT 3063 9573
The Ft Hood radar (KGRK), 88 km away, was scanning. The volume nearest the first event began at 22:15 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was sighted near the intersection of SH 21 and SH 47.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 691430.